File Download
  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Acute adverse reactions to magnetic resonance contrast media - Gadolinium chelates

TitleAcute adverse reactions to magnetic resonance contrast media - Gadolinium chelates
Authors
Issue Date2006
PublisherBritish Institute of Radiology - BJR. The Journal's web site is located at http://bjr.birjournals.org
Citation
British Journal Of Radiology, 2006, v. 79 n. 941, p. 368-371 How to Cite?
AbstractThe objective of this study was to evaluate the clinical safety of intravenous gadolinium-based contrast media used in patients who underwent MRI at a single institution. Acute adverse reactions to intravenous gadolinium-based contrast media used for MRI at the Princess Margaret Hospital, Hong Kong, SAR, from January 1999 to November 2004 were recorded in an incidence log book. The medical records of patients' demographics were retrospectively reviewed and the nature, frequency and severity of the adverse reactions were investigated and documented. The incidence of acute adverse reactions to intravenous gadolinium-based contrast media was 0.48% (45 patients with 46 adverse reactions). The severity of these adverse reactions were 96% mild, 2% moderate (one patient developed shortness of breath that required oxygen supplementation and intravenous steroidal management) and 2% severe (one patient developed an anaphylactoid reaction, but successfully recovered through timely resuscitation). No patients were recorded as having contrast extravasation and none died as a result of any adverse reaction. Among the 45 patients who developed adverse reactions, three patients (6.7%) had prior adverse reactions to iodinated contrast media, three (6.7%) had prior reactions to a different gadolinium-based contrast agent, one (2%) had asthma and nine (20%) had a history of drug/ food allergy. Overall, 41% of the adverse reactions were not documented in the final MRI report or the clinical medical records. Gadolinium-based contrast media are safe and well tolerated by the vast majority of patients. In our study, the adverse reaction rate (0.48%) and the incidence of severe anaphylactoid reaction (0.01%) concur with those reported in the literature. Although most of the symptoms are mild and transient, these adverse reactions must be accurately documented and managed. © 2006 The British Institute of Radiology.
Persistent Identifierhttp://hdl.handle.net/10722/131760
ISSN
2014 Impact Factor: 2.026
ISI Accession Number ID
References
Errata

 

DC FieldValueLanguage
dc.contributor.authorLi, Aen_HK
dc.contributor.authorWong, CSen_HK
dc.contributor.authorWong, MKen_HK
dc.contributor.authorLee, CMen_HK
dc.contributor.authorAu Yeung, MCen_HK
dc.date.accessioned2011-02-10T04:00:53Z-
dc.date.available2011-02-10T04:00:53Z-
dc.date.issued2006en_HK
dc.identifier.citationBritish Journal Of Radiology, 2006, v. 79 n. 941, p. 368-371en_HK
dc.identifier.issn0007-1285en_HK
dc.identifier.urihttp://hdl.handle.net/10722/131760-
dc.description.abstractThe objective of this study was to evaluate the clinical safety of intravenous gadolinium-based contrast media used in patients who underwent MRI at a single institution. Acute adverse reactions to intravenous gadolinium-based contrast media used for MRI at the Princess Margaret Hospital, Hong Kong, SAR, from January 1999 to November 2004 were recorded in an incidence log book. The medical records of patients' demographics were retrospectively reviewed and the nature, frequency and severity of the adverse reactions were investigated and documented. The incidence of acute adverse reactions to intravenous gadolinium-based contrast media was 0.48% (45 patients with 46 adverse reactions). The severity of these adverse reactions were 96% mild, 2% moderate (one patient developed shortness of breath that required oxygen supplementation and intravenous steroidal management) and 2% severe (one patient developed an anaphylactoid reaction, but successfully recovered through timely resuscitation). No patients were recorded as having contrast extravasation and none died as a result of any adverse reaction. Among the 45 patients who developed adverse reactions, three patients (6.7%) had prior adverse reactions to iodinated contrast media, three (6.7%) had prior reactions to a different gadolinium-based contrast agent, one (2%) had asthma and nine (20%) had a history of drug/ food allergy. Overall, 41% of the adverse reactions were not documented in the final MRI report or the clinical medical records. Gadolinium-based contrast media are safe and well tolerated by the vast majority of patients. In our study, the adverse reaction rate (0.48%) and the incidence of severe anaphylactoid reaction (0.01%) concur with those reported in the literature. Although most of the symptoms are mild and transient, these adverse reactions must be accurately documented and managed. © 2006 The British Institute of Radiology.en_HK
dc.languageeng-
dc.publisherBritish Institute of Radiology - BJR. The Journal's web site is located at http://bjr.birjournals.orgen_HK
dc.relation.ispartofBritish Journal of Radiologyen_HK
dc.subject.meshAcute Disease-
dc.subject.meshContrast Media - adverse effects-
dc.subject.meshDrug Hypersensitivity - etiology-
dc.subject.meshGadolinium DTPA - adverse effects-
dc.subject.meshMagnetic Resonance Imaging-
dc.titleAcute adverse reactions to magnetic resonance contrast media - Gadolinium chelatesen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=0007-1285&volume=79&issue=941&spage=368&epage=371&date=2006&atitle=Acute+adverse+reactions+to+magnetic+resonance+contrast+media-gadolinium+chelates-
dc.identifier.emailWong, CS: drcswong@HKUCC-COM.hku.hk-
dc.description.naturelink_to_OA_fulltext-
dc.identifier.doi10.1259/bjr/88469693en_HK
dc.identifier.pmid16632615en_HK
dc.identifier.scopuseid_2-s2.0-33646412592en_HK
dc.identifier.hkuros174770-
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-33646412592&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume79en_HK
dc.identifier.issue941en_HK
dc.identifier.spage368en_HK
dc.identifier.epage371en_HK
dc.identifier.isiWOS:000237511700002-
dc.publisher.placeUnited Kingdomen_HK
dc.relation.erratumdoi:10.1259/bjr/20595828-
dc.identifier.citeulike588967-

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats